MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539320
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual evaluation of the returned device found that the suture was broken and it was not returned with the device.The push catheter is bent in several locations.The distal section of the guide catheter is bent.The suture hole is torn.The proximal section of the stent is slightly bent.A functional analysis was performed and found that the guide catheter could be retracted and the stent was deployed, however, slight resistance was felt during the stent deployment.Based on the product analysis, a device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering can cause the device to bend/coil leading to kinks or bends in the catheters and the stent.With the device bound by bends in the catheters and the stent, the device would become difficult to retract the guide catheter and consequently the stent could not be deployed.Continued effort to deploy the stent likely caused tearing of the suture hole and suture breakage.Even though the stent was returned loaded on the delivery system, once the suture is broken, any backward movement could cause unintended deployment of stent.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database confirmed that no similar complaints exist for the specified batch.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima¿ biliary stent was used in an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016.According to the complainant, during the procedure, it was noticed that the stent was separated from the delivery system.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".This event has been deemed a reportable event based on the investigation results; stent kinked.

Brand Name
FLEXIMA¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6255788
Report Number3005099803-2017-00050
Device Sequence Number18854253
Product Code FGE
UDI-Device Identifier08714729162636
UDI-Public(01)08714729162636(17)20180228(10)17731070
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberM00539320
Device Catalogue Number3932
Device Lot Number17731070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2016
Initial Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight54